Doctor insights on:
Blood Pressure Drug Medication
It is a common blood pressure medication known as an Angiotensin Converting Enzyme Inhibitor or ACE Inhibitor.
Works at the level of the kidney to decrease blood pressure. Can sometimes cause unexplained cough as a side effect. Also affects kidney function somewhat to need to follow kidney function regulary while on this med. Do not take advil, motril, aleve (naproxen) on this med w/o talk to doctor ...Read more
Blood pressure is a measurement of the force placed on the blood vessels and is comprised of the "systolic" pressure (the top number on a blood pressure meter) which is the peak pressure when the heart is pumping, and the "diastolic" pressure (the bottom number on a blood pressure meter) which is the pressure during the resting phase ...Read more
Cozar: Yes I have used it for many years and it is safe and effective to control bp. ...Read more
Can through any ordinary urine or blood test be it confirmed/known if someone is taking Telmisartin or any other blood pressure drug to control BP?
Unlikely: This drug is one of over 700 drugs that can cause ototoxicity. This is an angiotensin II receptor blocker. It is reported but is of little chance to do this. Follow your doctor's recommendation. One caveat is that if you are already hearing impaired do not use it. ...Read more
Yes, off label.: The anti hypertensive medication Clonidine stimulates alpha2-adrenoreceptors in brain stem and activates an inhibitory neuron, resulting in a decrease in vasomotor tone and heart rate. It has been used off label with variable success to treat a number of different anxiety conditions. It has no fda indication to treat anxiety. ...Read more
Out of clonidine, hydralozine, amalodipine, coreg (carvedilol) and losartan. Which is the high blood pressure drug would most likely cause erectile dysfunction?
Of the drugs listed: clonidine is the only one commonly associated with ED unless diuretics are involved. However, other factors may play a role: uncontrolled BP, elevated lipid levels (cholesterol, LDL, triglycerides), emotional factors, insulin resistance/diabetes. The dose of drug is important factor: higher doses may cause problems whereas lower doses do not. Some supplements may also be involved. ...Read more
Can lifestyle means like taking garlic and bananas or potassium rich food control high blood pressure instead of drugs or medications. Pls explain?
Augment: Some lifestyle measures such as weight loss, sodium restriction and exercise can augment the beneficial effects of traditional medical therapy. However, If that was all that it took there would not be hundreds of different pharmacological therapies, instead I would just prescribe life style management. Hypertension is not something you want to under treat! See your health care provider. ...Read more
Is it safe to take heart medications, blood thinners, and blood pressure medicine with penicillin?
I was in ER due to low potassium from blood pressure drug chlorlithidone to find also I was over medicated on Synthroid (thyroxine) to how long till side eff gone?
Resolve quickly: Hyperthyroidism can also lower blood potassium. Some people taking Chlorthalidone need extra potassium, others don't. If your synthroid (thyroxine) dose is correctly adjusted, and if you take some extra potassium, you should be fine. If you stick with the chlorthalidone, you should use rx potassium (can't do it with bananas). May be best to use another BP medication. ...Read more
Overdose?: Depends upon the type of blood pressure medication. All can cause low blood pressure - and - Generally with the beta blockers and calcium channel blockers you can see very low heart rates and syncope. Overdose of diuretics can cause dehydration and kidney damage. Overdose of ACEI / ARB can cause kidney damage. There are many other meds to be considered but not enough space to detail here. ...Read more
YES: A possibility depending on the cause of your hypertension. Frequently lifestyle changes like a healthy diet, weight loss, exercise, alcohol in moderation and smoking cessation allow one to decrease the amount of medications or potentially stop them. See your doctor for a specific plan of treatment. ...Read more
Ace Inhibitor: Ace inhibitors are the most common cause of cough with BP medications. It is caused by an elevation of bradykinin. The side effect is much more common than published numbers suggest. In rare instances angioedema or swelling of lips and larynx can result which is considered a medical emergency. ...Read more
Check BP frequently: If below 100 mm of Hg, drink plenty of fluids, keep recumbent position for at least 8-12 Hrs. If symptomatic or concerned go to ER. ...Read more
Photosensitivity: Some hypertensive medictions can cause a reaction with sunlight leading to a burn like rash. This is more common with hctz (hydrochlorothiazide) and furosemide. Some of the calcium channel blockers have been implicated. Sun block helps. It is impractical to avoid the sun altogether as so many of the population have high blood pressure. ...Read more
Unless you know what is actually in the pill (and you do not) and the drug has been thoroughly tested for safety and efficacy (which it has not) do not chance it.
We do not know what is in these herbal remedies, we do not know what they will do, what they are adulterated with, how much of the unknown stuff or claimed stuff is in there. Don't use them (was I clear?). ...Read more
Flushing and BP meds: You should speak to your doctor about your problem and see if your medicine can be changed. There are a multitude of BP meds on the market and I quite certain that one can substituted for the medicine that is giving you problems. Give your physician call and get your problem resolved. Good luck. ...Read more
- Talk to a doctor online
- Zyrtec and blood pressure medication
- Blood pressure hold medication
- Ibuprofen and blood pressure medication
- Best medication for blood pressure
- Stop blood pressure medication
- Weaning off blood pressure medication
- Rash from blood pressure medication
- Blood pressure medications overdose symptoms
- Benadryl and blood pressure medication